Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A Korovkin type approximation theorem for set-valued functions

Authors: Klaus Keimel and Walter Roth
Journal: Proc. Amer. Math. Soc. 104 (1988), 819-824
MSC: Primary 41A36
MathSciNet review: 964863
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is a contribution to the problem of approximating continuous functions $ F$ defined on a compact Hausdorff space $ X$, where the value $ F(x)$ is a compact convex set in $ {{\mathbf{R}}^n}$ for every $ x$ in $ X$. More specifically we show how to transfer Korovkin type approximation theorems for real-valued continuous functions to this set-valued situation.

References [Enhancements On Off] (What's this?)

  • [1] Heinz Bauer, Theorems of Korovkin type for adapted spaces, Ann. Inst. Fourier (Grenoble) 23 (1973), no. 4, 245–260 (English, with French summary). MR 0358178
  • [2] -, Approximationssätze und abstrakte Ränder, Math. Phys. Sem. Berichte 13 (1976), 141-173.
  • [3] H. Berens and G. G. Lorentz, Theorems of Korovkin type for positive linear operators on Banach lattices, Approximation theory (Proc. Internat. Sympos., Univ. Texas, Austin, Tex., 1973) Academic Press, New York, 1973, pp. 1–30. MR 0340913
  • [4] Klaus Donner, Extension of positive operators and Korovkin theorems, Lecture Notes in Mathematics, vol. 904, Springer-Verlag, Berlin-New York, 1982. MR 653635
  • [5] H.-O. Flösser, Korovkinsche Approximation stetiger Funktionen, Bibliographisches Inst., Mannheim, 1980, pp. 93–119 (German). MR 620329
  • [6] H.-O. Flösser, R. Irmisch, and W. Roth, Infimum-stable convex cones and approximation, Proc. London Math. Soc. (3) 42 (1981), no. 1, 104–120. MR 602125,
  • [7] A. Jung, Stetige Verbände und Approximationssätze, Diplomarbeit, Darmstadt, 1983.
  • [8] H. Minkowski, Theorie der konvexen Körper, insbesondere Begründung ihres Oberflächenbegriffs, Ges. Abhandlungen, Vol. 2, Leipzig, Berlin, 1911, pp. 131-229.
  • [9] Richard A. Vitale, Approximation of convex set-valued functions, J. Approx. Theory 26 (1979), no. 4, 301–316. MR 550678,

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 41A36

Retrieve articles in all journals with MSC: 41A36

Additional Information

Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society